Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 12, NWS Salt Lake City, UT

May 26, 2010

NWS Salt Lake City, UT issued this wind advisory at May 26, 2010, 3:19 PM MDT. It took effect at May 27, 2010, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 26, 2010, 3:19 PM MDT (21:19 UTC)
In effect from
May 27, 2010, 12:00 PM MDT
Expired
May 27, 2010, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS75 KSLC 262119
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
319 PM MDT WED MAY 26 2010

UTZ003-005-015-016-270530-
/O.NEW.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
319 PM MDT WED MAY 26 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. 

* AFFECTED AREA: THIS ADVISORY COVERS THE WEST DESERTS OF UTAH
  FROM ABOUT I-80 SOUTH TO NEAR CEDAR CITY AND INCLUDES THE TOOELE
  VALLEY.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE
  EXPECTED IN THE ADVISORY AREA. 

* TIMING: WINDS WILL DEVELOP AROUND MIDDAY THURSDAY AND CONTINUE
  INTO THURSDAY EVENING THEN DIMINISH.

* IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED. MOTORISTS
  ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.
  WINDS WILL IMPACT TRAVEL ALONG I-80 WEST OF SALT LAKE CITY AND
  ALONG I-15 IN MILLARD...BEAVER AND IRON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
833 
WWUS75 KSLC 270313
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
913 PM MDT WED MAY 26 2010

UTZ003-005-015-016-271200-
/O.CON.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
913 PM MDT WED MAY 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY.

* AFFECTED AREA: THIS ADVISORY COVERS THE WEST DESERTS OF UTAH 
  FROM ABOUT I-80 SOUTH TO NEAR CEDAR CITY AND INCLUDES THE 
  TOOELE VALLEY. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE 
  EXPECTED IN THE ADVISORY AREA.

* TIMING: WINDS WILL DEVELOP AROUND MIDDAY THURSDAY AND CONTINUE
  INTO THURSDAY EVENING BEFORE DIMINISHING.

* IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED. 
  MOTORISTS ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD USE 
  EXTRA CAUTION. WINDS WILL IMPACT TRAVEL ALONG I-80 WEST OF 
  SALT LAKE CITY AND ALONG I-15 IN MILLARD...BEAVER AND IRON 
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
155 
WWUS75 KSLC 270856
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
256 AM MDT THU MAY 27 2010

UTZ019>021-271800-
/O.EXA.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE...
BULLFROG
256 AM MDT THU MAY 27 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: UTAHS DIXIE...SOUTH CENTRAL UTAH AND THE GLEN
  CANYON RECREATION AREA...INCLUDING ST GEORGE...ZION NATIONAL
  PARK...KANAB...ESCALANTE...BULLFROG AND LAKE POWELL.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE 
  EXPECTED IN THE ADVISORY AREA.

* TIMING: WINDS WILL DEVELOP AROUND MIDDAY AND CONTINUE INTO
  THE EVENING BEFORE DIMINISHING.

* IMPACTS: WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED.
  MOTORISTS ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION. WINDS WILL IMPACT TRAVEL ALONG INTERSTATE 15 NORTH OF
  ST GEORGE AND ALONG INTERSTATE 70. STRONG WIND GUSTS WILL CREATE
  UNSAFE BOATING CONDITIONS ACROSS LAKE POWELL. SMALL CRAFT SHOULD
  NOT BE OPERATED UNDER THESE CONDITIONS.
	
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ003-005-015-016-271800-
/O.CON.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
256 AM MDT THU MAY 27 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT
  LAKE DESERT ALONG AND SOUTH OF INTERSTATE 80...WEST CENTRAL AND
  SOUTHWEST UTAH. THIS INCLUDES THE CITIES OF SALT LAKE
  CITY...TOOELE...DELTA...FILLMORE...BEAVER...CEDAR CITY AND
  MILFORD.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE 
  EXPECTED IN THE ADVISORY AREA.

* TIMING: WINDS WILL DEVELOP AROUND MIDDAY AND CONTINUE INTO
  THE EVENING BEFORE DIMINISHING.

* IMPACTS: WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. 
  MOTORISTS ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD USE 
  EXTRA CAUTION. WINDS WILL IMPACT TRAVEL ALONG I-80 WEST OF 
  SALT LAKE CITY AND ALONG I-15 IN MILLARD...BEAVER AND IRON 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
569 
WWUS75 KSLC 271533
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
933 AM MDT THU MAY 27 2010

UTZ003-005-015-016-019>021-272345-
/O.CON.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE...KANAB...ESCALANTE...BULLFROG
933 AM MDT THU MAY 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: UTAHS DIXIE...SOUTH CENTRAL UTAH AND THE GLEN 
  CANYON RECREATION AREA...INCLUDING ST GEORGE...ZION NATIONAL 
  PARK...KANAB...ESCALANTE...BULLFROG AND LAKE POWELL. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE 
  EXPECTED IN THE ADVISORY AREA.

* TIMING: WINDS WILL DEVELOP AROUND MIDDAY AND CONTINUE INTO 
  THE EVENING BEFORE DIMINISHING.

* IMPACTS: HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION ALONG EAST-
  WEST ROUTES INCLUDING INTERSTATE 80 BETWEEN SALT LAKE AND
  WENDOVER AND US ROUTE 6 BETWEEN INTERSTATE 15 AND THE NEVADA
  BORDER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE
POWELL. THESE WINDS WILL CREATE CHOPPY WATER AND GENERATE LARGE
WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. OPERATORS OF SMALL
CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
390 
WWUS75 KSLC 272150
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT THU MAY 27 2010

UTZ019>021-280600-
/O.NEW.KSLC.WI.Y.0013.100528T1700Z-100529T0300Z/
/O.CON.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE...
BULLFROG
350 PM MDT THU MAY 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: UTAHS DIXIE...SOUTH CENTRAL UTAH AND THE GLEN 
  CANYON RECREATION AREA...INCLUDING ST GEORGE...ZION NATIONAL 
  PARK...KANAB...ESCALANTE...BULLFROG AND LAKE POWELL. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE 
  EXPECTED IN THE ADVISORY AREA.

* TIMING: WINDS WILL DROP OFF THIS EVENING AND REDEVELOP LATE
  FRIDAY MORNING. WINDS WILL CONTINUE INTO FRIDAY EVENING BEFORE
  DIMINISHING.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES INCLUDING ROUTE 89
  BETWEEN KANAB AND LAKE POWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE
POWELL. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&

$$

UTZ016-280600-
/O.NEW.KSLC.WI.Y.0013.100528T1700Z-100529T0000Z/
/O.CON.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD
350 PM MDT THU MAY 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: SOUTHWEST UTAH...INCLUDING THE CITIES
  OF...BEAVER...CEDAR CITY AND MILFORD. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE 
  EXPECTED IN THE ADVISORY AREA.

* TIMING: WINDS WILL DROP OFF THIS EVENING AND REDEVELOP LATE
  FRIDAY MORNING. WINDS WILL SUBSIDE AROUND 6 PM FRIDAY.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

&&

$$

UTZ013-280600-
/O.NEW.KSLC.WI.Y.0013.100528T1700Z-100529T0300Z/
SAN RAFAEL SWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE
350 PM MDT THU MAY 27 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. 

* AFFECTED AREA: THE SAN RAFAEL SWELL...INCLUDING THE CITIES OF
  GREEN RIVER AND HANKSVILLE.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE 
  EXPECTED IN THE ADVISORY AREA.

* TIMING: WINDS WILL DROP OFF THIS EVENING AND REDEVELOP LATE
  FRIDAY MORNING. WINDS WILL CONTINUE INTO FRIDAY EVENING BEFORE
  DIMINISHING.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES INCLUDING
  INTERSTATE 70 AND ROUTE 6.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

&&

$$

UTZ003-005-015-280300-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE
350 PM MDT THU MAY 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT
  LAKE DESERT AND MOUNTAINS AND WEST CENTRAL UTAH...INCLUDING THE
  CITIES OF SALT LAKE CITY...TOOELE...WENDOVER...SNOWVILLE...DELTA
  AND FILLMORE. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE 
  EXPECTED IN THE ADVISORY AREA.

* TIMING: WINDS WILL DROP OFF THIS EVENING AROUND 9 PM.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION ALONG EAST-WEST ROUTES INCLUDING INTERSTATE 80 BETWEEN
  SALT LAKE AND WENDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
790 
WWUS75 KSLC 280310
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
910 PM MDT THU MAY 27 2010

UTZ019>021-281115-
/O.EXP.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/
/O.CON.KSLC.WI.Y.0013.100528T1700Z-100529T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE...
BULLFROG
910 PM MDT THU MAY 27 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
FRIDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THIS EVENING IS NO LONGER IN EFFECT. A NEW 
WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY.

* AFFECTED AREA: UTAHS DIXIE...SOUTH CENTRAL UTAH AND THE GLEN 
  CANYON RECREATION AREA...INCLUDING ST GEORGE...ZION NATIONAL 
  PARK...KANAB...ESCALANTE...BULLFROG AND LAKE POWELL. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH ARE
  EXPECTED IN THE ADVISORY AREA LATE FRIDAY MORNING THROUGH FRIDAY
  AFTERNOON.

* TIMING: THE STRONG SOUTHERLY WINDS FROM THIS AFTERNOON HAVE
  DROPPED OFF CONSIDERABLY THIS EVENING. STRONG SOUTHERLY WINDS
  WILL DEVELOP AGAIN FRIDAY MORNING...AND CONTINUE THROUGH MID-
  EVENING FRIDAY. 

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE 
  CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES INCLUDING 
  ROUTE 89 BETWEEN KANAB AND LAKE POWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE
POWELL. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
SUBSTANTIAL WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

&&


$$

UTZ016-281115-
/O.EXP.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/
/O.CON.KSLC.WI.Y.0013.100528T1700Z-100529T0000Z/
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD
910 PM MDT THU MAY 27 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
FRIDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THIS ENDING IS NO LONGER IN EFFECT. A NEW 
WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT FRIDAY.

* AFFECTED AREA: SOUTHWEST UTAH...INCLUDING THE CITIES OF... 
  BEAVER...CEDAR CITY AND MILFORD. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE
  EXPECTED IN THE ADVISORY AREA LATE FRIDAY MORNING THROUGH FRIDAY
  AFTERNOON.

* TIMING: THE STRONG SOUTHERLY WINDS FROM THIS AFTERNOON HAVE
  DROPPED OFF CONSIDERABLY THIS EVENING. THESE WINDS WILL DEVELOP
  AGAIN FRIDAY MORNING...AND BECOME STRONG FOR LATE FRIDAY MORNING
  THROUGH FRIDAY AFTERNOON. WINDS WILL SUBSIDE EARLY FRIDAY EVENING.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE 
  CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

&&



$$

UTZ003-005-015-280415-
/O.EXP.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE
910 PM MDT THU MAY 27 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG SOUTHERLY WINDS FROM THIS AFTERNOON HAVE DECREASED ALONG
THE WASATCH FRONT THIS EVENING. GUSTY WINDS WILL EXIST ACROSS THE
GREAT SALT LAKE DESERT AND TOOELE VALLEYS...BUT THESE WINDS WILL
REMAIN BELOW ADVISORY CRITERIA AND CONTINUE TO DECREASE THIS EVENING.

GUSTY SOUTHERLY WINDS WILL DEVELOP AGAIN FRIDAY MORNING...THEN
SHIFT TO THE WEST AND DECREASE BEHIND A FRONT FRIDAY AFTERNOON.

$$

UTZ013-281115-
/O.CON.KSLC.WI.Y.0013.100528T1700Z-100529T0300Z/
SAN RAFAEL SWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE
910 PM MDT THU MAY 27 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. 

* AFFECTED AREA: THE SAN RAFAEL SWELL...INCLUDING THE CITIES OF 
  GREEN RIVER AND HANKSVILLE. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH ARE 
  EXPECTED IN THE ADVISORY AREA.

* TIMING: WINDS WILL DROP OFF THIS EVENING AND REDEVELOP LATE 
  FRIDAY MORNING. WINDS WILL CONTINUE INTO FRIDAY EVENING 
  BEFORE DIMINISHING.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE 
  CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES INCLUDING 
  INTERSTATE 70 AND ROUTE 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING
DUST.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 26, 10:09 AM MDT, 5 hours 10 minutes earlier.

Area forecast discussion, May 26, 10:09 AM MDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1009 AM MDT WED MAY 26 2010

.SYNOPSIS...A WARM SOUTHERLY FLOW WILL PERSIST ACROSS UTAH THROUGH
FRIDAY. A COLD FRONT WILL CROSS THE AREA FRIDAY NIGHT AND
SATURDAY. HIGH PRESSURE WILL RETURN ON SUNDAY.

&&

.DISCUSSION...LEAD SHORT WAVE ROTATING OUT OF THE LARGE ERN PAC
LOW IS LIFTING NORTH INTO THE PACNW STATES THIS MORNING. THIS
FEATURE HAS SEND CONSIDERABLE MID/HIGH LEVEL MOISTURE INTO UT AND
THIS SHOULD LIFT OUT FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON.
RADAR DEPICTS SOME VIRGA FROM THIS AND THERE IS A SMALL CHANCE
THAT SOME LIGHT PRECIP COULD ACTUALLY REACH THE GROUND ACROSS THE
NORTHWEST AND THE NRN MTNS THIS AFTERNOON. GOING LOW POPS FOR THIS
AREA TODAY APPEAR ON TRACK BUT THEY MAY NEED TO BE RAISED FOR THE
MIDNIGHT TO NOON TIME FRAME.

THIS WAVE LIFTS PAST BY MIDDAY THU AS THE MAIN UPPER LOW BEGINS TO
MOVE ASHORE BUT ITS SURFACE FRONTAL BOUNDARY MAY ALSO PUSH AS FAR
EAST AS SLC.

THE APPROACH OF THE MAIN UPPER LOW WILL BRING INCREASING WINDS TO
THE CWA BUT THE THREAT OF CONVECTION APPEARS LIMITED. WINDS APPEAR
STRONG ENOUGH FOR WIND HIGHLIGHTS FOR THE SOUTHWESTERN CWA FOR
TOMORROW AFTN.

AS THE MAIN UPPER LOW MOVES INTO THE GREAT BASIN ON FRI THE
STRONGEST WINDS WILL SHIFT TO SERN UT AND THE THREAT OF CONVECTION
INCREASES ACROSS THE NORTH AS THE SURFACE FRONT PUSHES BACK INTO
THE NORTHWEST.

EXPECT PRECIP TO BECOME WIDESPREAD ACROSS THE NORTH FRI NIGHT INTO
SAT AS THE UPPER LOW OPENS UP AND CROSSES NRN UT AND PLAN ON
RAISING POPS SIGNIFICANTLY FOR NORTHERN UT THROUGH THIS PERIOD.

THE LOW PROGRESSES ON EAST SAT NIGHT WITH SHORT WAVE RIDGING
BRINGING A STABLE AIRMASS FOR DRIER AND WARMER CONDITIONS.

NO UPDATES PLANNED THIS MORNING.

&&

.AVIATION...THE WIND SWITCH TO NORTHWEST WILL BE LATE
TODAY...BETWEEN 00-02Z. THERE IS A 40 PERCENT CHANCE THAT THIS
WILL NOT OCCUR AND WINDS WILL REMAIN SOUTHERLY THROUGH THE TAF
PERIOD. VFR CONDITIONS...BUT WITH THICK HIGH LEVEL CLOUDS ARE
EXPECTED.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 26, 6:56 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
656 AM MDT WED MAY 26 2010

UTZ001>016-019>021-517-518-WYZ021-271200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
656 AM MDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON ALONG THE NEVADA BORDER. THIS ACTIVITY MAY SPREAD EAST
TOWARD THE CACHE VALLEY AND NORTHERN WASATCH FRONT TONIGHT.

MEANWHILE...SOUTHERLY WINDS WILL BEGIN TO BECOME GUSTY THIS
AFTERNOON...ESPECIALLY ACROSS WESTERN UTAH. THESE WINDS WILL
COMBINE WITH LOW RH VALUES TO CONTRIBUTE TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS FAR SOUTHERN UTAH THIS AFTERNOON.
HOWEVER...FUELS ARE NOT CRITICAL AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SOUTHERLY WINDS ARE FORECAST TO DEVELOP THURSDAY AND
FRIDAY AHEAD OF THE NEXT STORM SYSTEM THAT WILL MOVE THROUGH THE
AREA ON SATURDAY...POTENTIALLY IMPACTING WIND SENSITIVE
OPERATIONS. THESE WINDS WILL COMBINE WITH LOW RH VALUES TO
CONTRIBUTE TO CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR SOUTHERN
AND SOUTHEAST UTAH THURSDAY AND FRIDAY. HOWEVER...FUELS ARE NOT
CRITICAL AT THIS TIME.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST ACROSS NORTHERN
UTAH AND SOUTHWEST WYOMING THROUGH SATURDAY.

THE SPRING RUNOFF IS UNDERWAY. RIVERS AND STREAMS ARE RUNNING
COLD AND FAST...AND THESE WATERS POSE AN EXTRA DANGER TO CHILDREN
AND PETS. EXERCISE CAUTION NEAR ANY OF THESE WATERWAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.